MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85407
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
It was reported that the stent did not cross.There was no patient harm.
 
Additional Manufacturer Narrative
Engineering investigation: upon initial inspection the device appears to never have made patient contact.There were no biological fluids within the distal tip of the catheter or on the ptfe covered stent.If the device had been placed into the introducer sheath the device would have some staining.The stent was firmly in its original crimped position.The diameter of the stent was measured and was 2.4 mm.This diameter is indicative of a properly crimped stent.To ensure the integrity of the device in question the stent was deployed following the instructions for use to 8 atm.The stent deployed perfectly.The balloon pressure was then increased to the rated burst pressure of the balloon of 12 atm.The balloon held pressure and the stent was again perfect.A full review of the catheter lot history records for the devices in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath.Ability to deploy the stent at nominal pressure (8 atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12 atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12 atm).Result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing associated with the complaint.There were no issues in regards to the stents being able to pass through the introducer sheath.In addition to the final lot qualification testing there are multiple in-process inspections conducted that include the following: balloon hole skive dimensional verification.Stent securement testing.Proximal balloon weld tensile testing.Distal tip tensile testing.Result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing.Conclusion: based on the results of this investigation the product in question was in perfect working order and showed no signs of actual use.Clinical evaluation: it may be difficult to advance a stent to the target lesion if the device was not sized correctly or if the lesion was not pre-dilated prior to advancing the stent.Also, total occlusions of a target must also be pretreated prior to attempting to advance the stent or the stent will not cross.The instructions for use (ifu) warn that special care should be taken to ensure that the appropriate size device is selected prior to introduction.Native lumen dimensions must be accurately measured, not estimated.The ifu also states use of the icast is contraindicated in non-compliant obstructions where full expansion of a balloon dilatation catheter cannot be achieved during pre-dilation, or where obstructions cannot be dilated sufficiently to allow passage of the delivery catheter.
 
Additional Manufacturer Narrative
Addendum: the investigation of the returned product revealed that the icast covered stent had never had patient contact, therefore the initial report of "did not cross" was incorrect.Clarification request was sent to the sales representative who contacted the physician.The physician disclosed that the device was not used, had never had patient contact and he was requesting a replacement.

Brand Name
ATRIUM ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
5 wentworth drive
hudson NH 03051
MDR Report Key6575747
Report Number1219977-2017-00060
Device Sequence Number627641
Product Code JCT
UDI-Device Identifier00650862854176
UDI-Public00650862854176
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/20/2020
Device Model Number85407
Device Catalogue Number85407
Device Lot Number249598
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/31/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/01/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date05/18/2017
Supplement Report FDA Received Date06/08/2017
06/12/2017
06/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR